66479members
350514posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Zoledronic Acid

7 REPLIES 7
Highlighted
Member

Re: Zoledronic Acid

Hi All

When I had my first infusion I experienced a very high temperature, shivers, and ached, but luckily it only lasted 24 hours. I phoned the hospital and nurse advised to take paracetamol on the morning of the infusion and continue taking it for 24 hours. So that's what I've done and I've had no problems. I'm due for my sixth and last infusion in August 2020. It's been a long journey but so, so glad I've made it through. My colleague at work who had bowel cancer wasn't as lucky and she died last year [redacted] RIP xxx

 

Good luck everyone and stay safe in these uncertain times xxx

Highlighted
Member

Re: Zoledronic Acid

Hello

 

I was so relieved to read these messages, I had my first infusion on Friday, the flu symptoms started early Saturday morning, they are reducing but still ongoing (Tuesday PM) I had expected a couple of days, but was starting to worry about the length of time this was going on.

 

Also pleased to read that for a lot the subsequent treatments have less impact.

 

thank you so much, and sending lots of love

🤗🤗🤗

Highlighted
Community Champion

Re: Zoledronic Acid

Hi Sunflower14

 

After my first Zometa infusion I was so poorly...high temperature, headache, felt weary and unwell, for about 3 weeks! 

I mentioned it to the nurse when I went for my second infusion and she seemed surprised that i'd been so unwell, said it wouldn't normally affect you like that and it was possibly a coincidence and I'd had a bug! 

I was fine following my 2nd infusion except for a headache for a couple of days! 

Hopefully you'll be fine after your 2nd dose xx 💕

Highlighted
Member

Re: Zoledronic Acid

I heard them referred to as mini-chemos. Mine are now given on a different ward (cancer support services?) to oncology but I reckon neat acid being dripped through your system is no different from the rest of chemo and should qualify as chemotherapy (you should get free parking for that!)!

 

Now it’s clear why you’ve had such a strong reaction - you weren’t inured to it by chemo lol. Honest, it will wear off in a day or two but flat out on the sofa sounds normal to me. Make everyone wait on you hand and foot for a few days and don’t expect too much from yourself.

Highlighted
Member

Re: Zoledronic Acid

Hi Jaybro 

 

good to hear from you. So are these infusions classed as chemotherapy? I’ve not had chemotherapy throughout my treatment. Today I’ve felt lousy, I’m still on the settee. 

I will definitely watch how I do on xx

Highlighted
Member

Re: Zoledronic Acid

Hi Sunflower

 

Sounds like you have the classic reaction but it shouldn’t last long and the first is meant to hit the hardest My first treatment was disguised by chemo (I felt s*** full stop). I’ve had two treatments since then. Both times, I had mild but noticeable fatigue for about 3 days. 

 

Be wary about the cumulative effects, as my muscle and joint pain is constant now and it ties in with the timing of the infusions (we’ve eliminated the anastrozole) so don’t ignore aches and pains that don’t go away. This is still a chemotherapy and needs monitoring.

 

Hope you feel better soon xx

Highlighted
Member

Re: Zoledronic Acid

Hi Sunflower14,

 

just seen ur post,  sorry to read ur one of the unlucky ones who get the " flu like symptoms ".  Are you having chemo at the moment too ?
i had my second zoladronic infusion in january but i think i've been lucky both times and just had a few aches n pains.

flu like symptoms apparently so i was told by my nurse,  are a very common side effect but should only last about 3-4 days.

if you can just rest and self medicate.  Hoping u feel better soon.

mini mad xx 💖💖

Highlighted
Member

Zoledronic Acid

Hi All

 

Thought I would check in to find out if my side effects of the infusion are normal. I had my first  infusion yesterday, didn’t feel great last night but this morning and now I feel terrible, feel like I’ve got full blown flu. I’m shivering, got a temperature, I ache and I feel nauseous. I feel terrible. But I suppose it’s doing it’s job of prevent any return of cancer in my bones. Thankfully I am not back at work yet, but plan to be in May xx